It is currently Wed Aug 16, 2017 3:57 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Sleep...
PostPosted: Sat Sep 27, 2014 3:17 pm 
Offline
Average Poster
Average Poster

Joined: Sun Aug 24, 2014 4:58 pm
Posts: 19
Alright everyone, so here I am on day 41 of no subs. Feels pretty good and it DOES get better and better each day. I finally feel like the serotonin and dopamine levels in my brain are evening out. Also, the energy plummets seem to have subsided. My legs still get a tad bit restless here and there, but I barely even notice it anymore. My workout routine usually consists of a 4-6 mile run, so whenever I finish with that my legs don't seem to be anything but tired! The only problems I really have now are the GI issues and sleeping. The GI issues I can deal with, which honestly haven't been much different from what I dealt with when I was still ON suboxone. The sleep is what I keep thinking about, though. I know that it is going to take a while before I can fully sleep through the night without any help. I have come to terms with that. What's throwing me off is the fluctuation of my sleeping pattern. My circadian rhythm is just fine. I usually fall asleep between 10-12 and feel my body needing to wake up around 8:30-10:00. HOWEVER, during the night I wake up anywhere from 3-6 times, turn on another side and then fall back asleep. What's odd is that two weeks ago I was starting to sleep seven hours straight, then one night these episodes started and have yet to subside. I know that the average time it takes for someone to feel normal after getting off suboxone ranges from 2-4 months, which I can deal with. My question is though, is it normal that my sleeping patterns are fluctuating like this? Also, what else should I be prepared for down the road?

P.S. I hope that everyone enjoyed their Rosh Hashanah!


Top
 Profile  
 
 Post subject: Re: Sleep...
PostPosted: Tue Sep 30, 2014 1:03 pm 
Offline
New Poster
New Poster

Joined: Tue Sep 30, 2014 12:35 pm
Posts: 1
Shana tova!

It's been 26 days for me (but who's counting?) since I jumped off from roughly 1/8 mg (tapered down over the last year from 16 mg). My sleep is similarly messed up. Your description of waking up and turning onto a different side hit the mark. (I keep a couple of extra pillows in reach so I can always have one that's cool when it happens to me.) In the morning, I have a tough time getting out of bed and into the shower after a restless sleep. I think your description of the weird sleep patterns is par for this course. But I'm thinking that, too, shall pass.

I'm very hesitant to take any new drug for the sleep issues. At least any prescribed drug. I find that a normal dose of over-the-counter benadryl helps sleep, but only if I use it once in a while -- no more than twice a week. Gabapentin works just great for restless legs (in Yiddish: schpilkes), which are beginning to subside, so I doubt I'll need to refill that scrip.

But everything seems to be getting easier each day. Once I get through the morning, I begin to feel pretty normal. I'm getting some motivation back, getting some things done that I meant to get to for a while. I even washed and waxed the car on Sunday, after a 20 mile bike ride. It just feels so good to be free, even when I feel like crap. And it will be nice to honor the fast this weekend without having to put a piece of a little orange strip under my tongue.

G'mar tov.


Top
 Profile  
 
 Post subject: Re: Sleep...
PostPosted: Tue Sep 30, 2014 2:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
Somewhere between 60 and 90 days after my jump -- maybe near the halfway point -- my sleep started to normalize, or at least get as normal as it's going to get.

I can now sleep a straight 6 hours thru the night, or 7 if I get to bed early enough. Finally became able to take an afternoon nap, on the weekend, if needed.

-- ji

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Sleep...
PostPosted: Tue Sep 30, 2014 9:03 pm 
Offline
Power Poster
Power Poster

Joined: Tue Sep 30, 2014 8:22 pm
Posts: 40
I remember without a doubt the worst part of sub withdrawal (or any opiate) was at night. After a day of feeling like complete hell I knew I was in store for hours of restless legs and no sleep. I tried everything (short of taking another controlled substance) to get sleep, but I did notice that every day the restless legs were a little less intense.

The point is that for many of us we have been taking opiates for YEARS, disrupting our body's natural harmony. I have always found no matter how hard I try I cannot hide from my subconscious. Things come out at night. For the first few weeks off hardcore stuff (before the suboxone) I would have these crazy dreams of going out and buying drugs but never in my dreams did I actually USE the drug. I think for many of us the suboxone was satisfying so many different needs (pain management, path to sobriety, stability, etc) that all parts of our body were affected.

Your sleep will return to normal, and it is perfectly normal to go through these changes. I remember day 9 off suboxone waking up at 2am with full energy, only to fall back asleep and then sleep right past my alarm. The best thing you can do is just try to make everything else as routine as possible- go to sleep same time each night, limit caffeine and alcohol, and let go of all your thoughts before bed.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group